Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2005, 10:43 PM MDT for Pueblo County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2005, 10:43 PM MDT (04:43 UTC)
- Expired
- Jul 17, 2005, 11:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 180443 SVRPUB COC101-180545- /O.NEW.KPUB.SV.W.0147.050718T0443Z-050718T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1043 PM MDT SUN JUL 17 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO. * UNTIL 1145 PM MDT. * AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR AVONDALE...OR 12 MILES EAST OF PUEBLO...AND WAS MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BOONE BY 1105 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
6 follow-up statements
000 WWUS55 KPUB 180450 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1050 PM MDT SUN JUL 17 2005 COC101-180545- /O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1050 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 1145 PM MDT... AT 1045 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR AVONDALE...OR ABOUT 13 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER BOONE BY 1105 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
000 WWUS55 KPUB 180458 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1058 PM MDT SUN JUL 17 2005 COC101-180545- /O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1058 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 1145 PM MDT... AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR AVONDALE...OR ABOUT 16 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... OVER BOONE BY 1105 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
000 WWUS55 KPUB 180510 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1110 PM MDT SUN JUL 17 2005 COC101-180545- /O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1110 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 1145 PM MDT... AT 1107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 18 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY...INCLUDING AVONDALE AND BOONE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
000 WWUS55 KPUB 180519 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT SUN JUL 17 2005 COC101-180545- /O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1119 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 1145 PM MDT... AT 1116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 20 MILES EAST OF PUEBLO...MOVING EAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY...INCLUDING BOONE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
000 WWUS55 KPUB 180532 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1132 PM MDT SUN JUL 17 2005 COC101-180545- /O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1132 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY UNTIL 1145 PM MDT... AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 23 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
000 WWUS55 KPUB 180540 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1140 PM MDT SUN JUL 17 2005 COC101-180550- /O.EXP.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/ PUEBLO CO- 1140 PM MDT SUN JUL 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO COUNTY HAS EXPIRED... AT 1138 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:47 PM MDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jul 17, 2:47 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT SUN JUL 17 2005 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN IS COVERAGE AND SEVERITY OF TSRA WITH FRONT MOVING ACROSS THE EASTERN PLAINS. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING POTENT UPPER TROUGH ACROSS THE DAKOTAS THROUGH SOUTHERN WYOMING CONTINUING TO LIFT EAST NORTHEAST...WITH WESTERLY FLOW ALOFT INCREASING ACROSS THE STATE ATTM. BACKDOOR COLD FRONT ASSOCIATED WITH PASSING UPPER TROUGH CONTINUES TO MOVE ACROSS THE EASTERN PLAINS...AND IS CURRENTLY BACKED UP AGAINST THE RAMPART RANGE AND WET MTS THROUGH A LINE JUST SOUTH OF LHX AND LAA. MSAS PRESSURE TENDENCY CHARTS INDICATING FRONT MAY BE SLOWING WITH ONLY 1-2MB 3HRLY PRESSURE FALLS CURRENTLY ACROSS EASTERN CO ATTM. REGION RADARS INDICATING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FIRING ACROSS THE HIGHER TERRAIN ATTM. TONIGHT...FRONT LOOKS TO CONTINUE TO SLOW/STALL OUT ACROSS THE RATON MESA REGION THIS EVENING...AS NORTHERN ROCKIES SYSTEM CONTINUES TO MOVE AWAY...ALLOWING FOR EAST TO NORTHEASTERLY UPSLOPE FLOW TO CONTINUE TO ADVECT IN AMPLE LOW LEVEL MOISTURE FROM NE CO AND WESTERN KANSAS. WITH CONTINUED LOW LEVEL UPSLOPE...SHOULD SEE STORMS CONTINUE TO DEVELOP ACROSS THE EASTERN MTS THIS EVENING...SPREADING ACROSS THE I-25 CORRIDOR AND INTO A MORE UNSTABLE ATMOSPHERE ACROSS THE EASTERN PLAINS THROUGH THE NIGHT. SOUNDINGS INDICATING CAPES BETWEEN 1000-1500 J/KG AND WITH INCREASING WESTERLY FLOW AND SHEAR ACROSS THE PLAINS...COULD SEE A FEW SEVERE STORMS PRODUCING UP TO QUARTER SIZED HAIL AND GUSTY WINDS TO NEAR 60 MPH. OUTFLOW FROM STORMS SHOULD CONTINUE TO PUSH FRONT INTO NORTHERN NEW MEXICO AND WESTERN TEXAS OVERNIGHT...KEEPING WEAK UPSLOPE FLOW AND THE POTENTIAL FOR SOME MORNING STRATUS ACROSS THE PLAINS. ACROSS THE WESTERN HALF OF THE REGION...CONVECTION SHOULD END WITH SUNSET...WITH CLEARING SKIES OVERNIGHT. MONDAY...WEAK NORTHWEST FLOW DEVELOPS ACROSS THE REGION AS UPPER HIGH PRESSURE ACROSS THE DESERT SW BEGINS TO REBUILD ACROSS THE GREAT BASIN AND FOUR CORNERS REGIONS. LOW LEVEL UPSLOPE WILL KEEP DEW PTS IN THE MID 40S AND 50S ACROSS THE EASTERN PLAINS...AND WITH STRONG SOLAR HEATING...WILL SEE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS FIRE ACROSS THE EASTERN MTS. MODELS INDICATING CAPES BETWEEN 500-1000J/KG ACROSS THE FOOTHILLS TOMORROW...WITH SOME MARGINALLY SEVERE STORMS PRODUCING PENNY SIZED HAIL POSSIBLE. STORMS WILL TEND TO WEAKEN AS THE MOVE OFF THE HIGHER TERRAIN AND INTO A WELL CAPPED ENVIRONMENT ACROSS THE EASTERN PLAINS. WITH THE UPSLOPE FLOW...H7 TEMPS BETWEEN 10C-12C AND MORNING CLOUDS...HAVE GONE ON THE COOL SIDE OF GUIDANCE TEMPS ACROSS EASTERN COLORADO. OUT WEST...MODELS...ESPECIALLY NAM...INDICATING SOME LOW LEVEL MOISTURE SPREADING INTO THE SAN LUIS VALLEY AND EASTERN SLOPES OF THE SAN JUANS...AND IS PRINTING OUT COPIOUS AMOUNTS OF QPF. THINKING THIS IS A TAD OVERDONE...HAVE KEEP MAINLY ISOLATED POPS ACROSS THE SW AND CENTRAL MTS AND HIGH MT VALLEYS IN THE AFTERNOON. WITH WARMING ALOFT AS RIDGE BUILDS BACK ACROSS THE REGION...WILL SEE TEMPS ABOVE SEASONAL AVERAGES ACROSS THE WESTERN HALF OF THE CWA. -MW .LONG TERM... (TUESDAY THROUGH SUNDAY) ...HOT AND RELATIVELY DRY TUE-FRI... ...POTENTIAL FOR BETTER WETTING PRECIPITATION COVERAGE SAT-SUN... MON NGT...TRICKY FORECAST MON NGT AND ALL DEPENDS ON THE MOIST CONVECTION FORMING OVER OUR ERN CO MOUNTAINS AND FOOTHILLS MON AFTN. LOW LEVEL FRONTAL BOUNDARY WILL LIKELY STRETCH FROM THE SRN FOOTHILLS INTO NERN NM AND PANHANDLES OF TX/OK. RELATIVELY DEEP MOISTURE SHOULD BE IN PLACE ALONG WITH A MID LEVEL SHORTWAVE MOVING OVERHEAD TO TRIGGER ISOLD-SCT SHRA/TSRA OVER OUR ERN CO MOUNTAINS LATE AFTN AND EVE. ADAQUATE WIND SHEAR SHOULD BE IN PLACE FOR THE POTENTIAL OF SUPERCELLS GENERALLY ALONG OUR ERN CO MOUNTAINS ERN SLOPES AND ALONG THE I-25 CORRIDOR. SURFACE BASED CAPE VALUES ARE PROGGED TO BE 1-3K J/KG ALONG OUR ERN MOUNTAINS AND I-25 CORRIDOR AND POSSIBLY IN THE SAN LUIS VALLEY. CAPE VALUES IN THE -10C TO -30C HAIL GROWTH ZONE ARE A LITTLE HIGHER THIS MODEL RUN AND RUNNING APPROXIMATELY 800-1000 J/KG. WET BULB ZERO HEIGHTS ARE PRETTY HIGH...THOUGH...AROUND 14-15K FT MSL...SO THINK ANY HAIL POTENTIAL WOULD BE 1/2-3/4 INCH IN DIAMETER AT BEST. DOWNDRAFT CAPE VALUES OF 1-1.5K J/KG ARE PROGGED TO BE JUXTAPOSED WITH THE HIGHER CAPE AREAS...SO THERE COULD BE A DAMAGING WIND POTENTIAL MON EVE ALONG THE I-25 CORRIDOR. THERE WILL ALSO BE THE POTENTIAL FOR MODERATE TO HEAVY RAIN IN THE STRONGER UPDRAFTS GIVEN THE RELATIVELY HIGH WET BULB ZERO HEIGHTS...H7-H5 SPECIFIC HUMIDITY VALUES OF 6-7 G/KG...AND GEORGES K-INDICES OF 40-45C. MAY NEED A FLASH FLOOD WATCH FOR THE NEWLY CREATED MASON GULCH BURN SCAR...BUT WILL LEAVE THAT TO LATER SHIFTS CONSIDERING THE THREAT WOULD BE LATE MON AFTN AND NGT...AND THERE IS SOME UNCERTAINTY IF THE PRECIPITATION WILL FORM AT ALL. IF THE ISOLD- SCT SHRA/TSRA DO FORM LATE MON AFTN...THEN IT COULD EVOLVE INTO A SMALL MESOSCALE CONVECTIVE SYSTEM OVER SERN CO/NERN NM/PANHANDLES OF OK AND TX AS S-SWLY 15- 25KT LLJ FORMS OVER ERN NM/WRN TX AND OK. THE ASSOCIATED THETA AND THETA-E ADVECTIONS COULD KEEP THE CONVECTIVE SYSTEM GOING DURING THE NGT. THE SYSTEMS MESOBETA ELEMENT(STORM CENTROID) SHOULD BE MOVING TO THE S-SE AT 15-20KT PER CORFIDI VECTOR ANALYSIS. TUE-FRI...BROAD MID/UPPER LEVEL HOT HIGH IS STILL PROJECTED TO MORE BACK INTO THE FOUR CORNERS AREA TUE AND REMAIN AT LEAST THROUGH THU OR FRI. THE WESTERLIES ULJ SHOULD REMAIN WELL NORTH OF THE CO ROCKIES ALONG THE US-CANADIAN BORDER...SO LITTLE POTENTIAL FOR A COLD FRONT TO RACE DOWN THE HIGH PLAINS. THE ONLY FRONTAL BOUNDARY THAT WILL BE IN THE AREA IS THE DRYLINE...WHICH SHOULD GO THROUGH ITS TYPICAL DIURNAL MIGRATION WITH DAYTIME MIXING AND NIGHTTIME COOLING. VERY LITTLE IN THE WAY OF DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM...SO THE PRECIPITATION WILL BE FEW AND FAR BETWEEN ALONG WITH MAINLY HIGH CLOUD BASED VIRGA OR DRY THUNDERSTORMS...BUT ONLY A COVERAGE OF 14% OR LESS IF AT ALL. HOT TEMPS SHOULD BE THE MAIN STORY WITH H7 TEMPS PROGGED TO BE +18 TO +22C ACROSS SRN CO. THIS WILL PROMOTE MAX TEMPS NEAR 100F AT PUB FOR TUE THROUGH THU AND POSSIBLY FRI. THE SAN LUIS VALLEY WILL LIKELY BE IN THE 90S EACH DAY...TOO. SAT AND SUN...STILL LOOKS LIKE A PATTERN CHANGE MAYBE COMING. THE MID LEVEL BERMUDA HIGH SHOULD DEVELOP OVER THE MIDWEST AND SERN US WITH THE MID LEVELS WINDS CONTINUING OUT OF THE S-SW ACROSS THE DESERT SW AND CNTRL ROCKIES FOR A COUPLE OF DAYS. THIS POTENTIAL MONSOON FLOW PATTERN COULD CONTINUE INTO NEXT WEEK. ANOTHER KEY FEATURE TO THIS FLOW WILL BE THE REMAINS OF TROPICAL SYSTEM EMILY POSSIBLY MOVING INTO THE DESERT SW AND CNTRL ROCKIES NEXT WEEKEND AND NEXT WEEK. SFC DEW POINTS ARE ALREADY IN THE 50S ACROSS SRN AZ AND SRN NM. IF THIS FLOW PATTERN CONTINUES AND THE REMAINS OF TROPICAL SYSTEM EMILY DO MOVE INTO THE DESERT SW...RELATIVELY DEEP TROPICAL MOISTURE COULD MOVE INTO SRN CO WITH SFC DEW POINTS WELL INTO THE 40S/50S FOR IN THE MOUNTAINS AND HIGH VALLEYS. THIS WOULD PROMOTE THE POTENTIAL FOR MODERATE- HEAVY RAINFALL AND RELATIVELY COOLER TEMPERATURES...IF EVERYTHING COMES TOGETHER. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 23/17
Hazardous weather outlook, Jul 17, 6:52 AM MDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT SUN JUL 17 2005 COZ058>089-093>099-181300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 652 AM MDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS MORNING AND EARLY AFTERNOON. MOIST UPSLOPE WILL DEVELOP AFTER THE FRONT GOES BY. SUFFICIENT INSTABILITY AND WIND SHEAR WILL BE IN PLACE TO ALLOW FOR A FEW ROTATING STORMS TO DEVELOP. THE PRIMARY THREAT FROM THE STORMS WILL BE WIND GUSTS TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY. ANY HEAVY RAIN WHICH FALLS ON THE MASON GULCH BURN SCAR WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MOST WIDESPREAD ALONG THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...WHERE ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL...LOCALLY HEAVY RAIN...AND DAMAGING WINDS THE PRIMARY THREAT. TUESDAY THROUGH FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY ACROSS THE MOUNTAINS...HIGH VALLEYS...AND THE ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD NEXT WEEKEND AS SOUTHERLY FLOW BRINGS INCREASING PACIFIC MOISTURE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER 1 PM ACROSS ALL OF THE SOUTHEAST PLAINS.
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.